MAUDE Adverse Event Report: ETHICON INC. PROLENE SUT 30IN(75CM) 0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUT 30IN(75CM) 0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8834H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 7/5/2023.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The single complaint was reported with multiple events.Additional information was requested, the following was obtained: did 1 suture break in each of the 3 procedures? more than one exact number is unknown how many suture breakages occurred during the procedure represented in (b)(4)? exact number is unknown what is the total number of products involved in this event? did the event occur during one or multiple patient procedures? multiple see answer of distrributor what is the total number of procedures? in total three have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).None , but to nwe complaint created in addtion see (b)(4) for (b)(6), (b)(4) for (b)(6).If this event occurred in multiple procedures, please create a product complaint for each event and provide the respective reference number(s).Did the pull off - suture needle occur? no.If yes, how many sutures are pulled off? did the suture breakage occur? yes.If yes, how many sutures are broken? in three procedures what is the total number of events? three events.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Related reports: 2210968-2023-04831.
 
Event or Problem Description
It was reported that a patient underwent a hernia operation on (b)(6) 2023 and suture was used.We had human op days on the 3rd on the 10th and on 24.During the procedures, when using the threads (sutures in umbilical and inguinal hernia operations), threads constantly broke off when pulled and had to be renewed.This is untypical for this type of suture since this suture has always been used for several years and otherwise sutures have almost never broken during mesh implantation, so we assume a material defect.Rupture of the suture when it was pulled out of the body with only slight traction.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
PROLENE SUT 30IN(75CM) 0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo PR
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17259773
Report Number2210968-2023-04833
Device Sequence Number7966322
Product Code GAW
UDI-Device Identifier10705031021051
UDI-Public10705031021051
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number8834H
Device Catalogue Number8834H
Device Lot NumberRKBEEP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2023
Supplement Date Received by Manufacturer09/14/2023
Initial Report FDA Received Date07/05/2023
Supplement Report FDA Received Date09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown